Ask a doctor

How do I correct collagen (atrophy) loss from steroid injected into lips to correct artecol?

My upper lip has caved in severely and has created horizontal upper lip lines that where not there before. The surgeon who performed this procedure has tried to correct the problem by injecting the lip line in which it did not help. In the corner of my upper lip on both sides has a hole (indentation) that he said he could not fill and the horizontal lines are still there. Will this problem ever correct itself and can I do anything to help move things along.

Doctor Answers (1)

Steroid injection atrophy in lips.

+1

No more foreign objects in your lips! For now, I'd suggest no additional steroid, and consider fat grafting in conservative amounts to try to establish living tissue to restore volume. This can be done under local anesthesia and may take more than one session for maximum "take" and contour improvement. Best wishes! Dr. Tholen


Minneapolis Plastic Surgeon
5.0 out of 5 stars 109 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.